Alert archive / Oklahoma / River Flood Warnings in 2021

River Flood Warning 37, NWS Norman, OK

July 2, 2021Comanche County, Cotton County, Oklahoma

NWS Norman, OK issued this river flood warning at Jul 2, 2021, 9:42 AM CDT for Comanche County, Cotton County, Oklahoma. It took effect at Jul 2, 2021, 11:23 PM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 9:42 AM CDT (14:42 UTC)
In effect from
Jul 2, 2021, 11:23 PM CDT
Expired
Jul 3, 2021, 1:56 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Moderate

Counties Comanche County, OK, Cotton County, OK

The radar

The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Cache Creek near Walters (WLTO2). The gauge peaked at 25.13 ft at Jul 1, 2021, 10:00 AM CDT.

actionminormoderatemajor15202507/0207/0307/04
Action stage
15 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

385 
WGUS44 KOUN 021442
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
942 AM CDT Fri Jul 2 2021

...The National Weather Service in Norman OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC031-033-030245-
/O.NEW.KOUN.FL.W.0037.210703T0423Z-210704T0220Z/
/WLTO2.2.ER.210703T0423Z.000000T0000Z.210703T2020Z.NO/
942 AM CDT Fri Jul 2 2021

The National Weather Service in Norman has issued a

* Flood Warning for
  the East Cache Creek near Walters.
* From this evening to Saturday evening.
* At 8:30 AM CDT Friday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The East Cache Creek is expected to rise above flood 
  stage late this evening to a crest of 22.5 feet tomorrow morning. 
  It will then fall below flood stage late tomorrow afternoon.
* Impact...At 22.0 feet, Flood depths to 1 foot occur over 
  croplands... pastures... and low-lying local roads along and near 
  the creek in southern Comanche County and Cotton County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

SIX
3 follow-up statements
355 
WGUS84 KOUN 021934 RRA
FLSOUN

Flood Statement
National Weather Service Norman OK
234 PM CDT Fri Jul 2 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC031-033-030745-
/O.EXT.KOUN.FL.W.0037.210703T0415Z-210704T0220Z/
/WLTO2.2.ER.210703T0415Z.000000T0000Z.210703T2020Z.NO/
234 PM CDT Fri Jul 2 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the East Cache Creek near Walters.
* From this evening to Saturday evening.
* At 1:30 PM CDT Friday the stage was 18.3 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The East Cache Creek is expected to rise above flood 
  stage late this evening to a crest of 22.5 feet tomorrow morning. 
  It will then fall below flood stage tomorrow afternoon.
* Impact...At 22.0 feet, Flood depths to 1 foot occur over 
  croplands... pastures... and low-lying local roads along and near 
  the creek in southern Comanche County and Cotton County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

Maxwell
982 
WGUS84 KOUN 030206
FLSOUN

Flood Statement
National Weather Service Norman OK
906 PM CDT Fri Jul 2 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC031-033-031415-
/O.EXT.KOUN.FL.W.0037.210703T0543Z-210704T0220Z/
/WLTO2.2.ER.210703T0543Z.000000T0000Z.210703T2020Z.NO/
906 PM CDT Fri Jul 2 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the East Cache Creek near Walters.
* From late tonight to Saturday evening.
* At 8:30 PM CDT Friday the stage was 19.5 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The East Cache Creek is expected to rise above flood 
  stage just after midnight tonight to a crest of 22.5 feet tomorrow 
  mid-morning. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 22.0 feet, Flood depths to 1 foot occur over 
  croplands... pastures... and low-lying local roads along and near 
  the creek in southern Comanche County and Cotton County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

JP
700 
WGUS84 KOUN 030656
FLSOUN

Flood Statement
National Weather Service Norman OK
156 AM CDT Sat Jul 3 2021

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

OKC031-033-030800-
/O.CAN.KOUN.FL.W.0037.000000T0000Z-210703T0656Z/
/WLTO2.2.ER.210703T0543Z.000000T0000Z.210703T2020Z.NO/
156 AM CDT Sat Jul 3 2021

...The Flood Warning for the East Cache Creek near Walters has been 
cancelled...

The Flood Warning is cancelled for
  the East Cache Creek near Walters.
* At 1:30 AM CDT Saturday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of 
  20.1 feet this morning.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jul 2, 6:32 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 2, 6:32 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
632 AM CDT Fri Jul 2 2021

...New AVIATION...

.UPDATE...
Issued at 438 AM CDT Fri Jul 2 2021

Increased wording of fog for this morning. Areas on northern and
eastern periphery of scattered convection could see visibility
restrictions below one mile through mid-morning. Widespread dense
fog is not currently expected given cloud cover.

&&

.SHORT TERM...
(Today and tonight)
Issued at 315 AM CDT Fri Jul 2 2021

Eastward progressing convection across western north Texas and the
southern half of Oklahoma, primarily influenced by southeast Texas
panhandle MCV and associated waa/isentropic lift over shallow
frontal boundary, will continue to keep flooding threat going across
southern parts of the existing watches at least through the morning.
We also added a few counties south and east of Lawton. So far the
past several hours, most of the higher rainfall rates have not
been what we saw yesterday, but it will not take much rain to
aggravate flooding over our saturated areas of southwest Oklahoma
and northern Texas. Farther north, including the OKC metro, any
rain this morning is expected to relatively brief and not as heavy
as previously mentioned areas so the Flood Watch was cancelled.

Scattered showers and a few thunderstorms continue to be possible
across mainly southern Oklahoma and western north Texas tonight
closer to residual boundary. If trends indicate that this
precipitation will be more organized than currently expected, the
Flood Watch may need to be extended through tonight.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 315 AM CDT Fri Jul 2 2021

After what looks like a mostly dry Saturday and Sunday, last few
runs of models /especially the GFS/ advances convection eastward
off of the central Rockies Saturday night into Sunday as s/wv
trough progresses southward over central plains. Model signal for
MCV development attendant to southern extent of trough increases
potential for continued development into northern and western
Oklahoma Sunday afternoon and evening. This potential would
continue into central/southern Oklahoma and northern Texas Sunday
night and Monday given the weak steering flow. PoPs were raised
slightly from previous forecasts and close to NBM.

With region under weak northerly flow aloft without dominate
upper ridge and warming mid-level temperatures the rest of the
week, it appears at least isolated diurnal thunderstorm chances
will continue. A period of more organized thunderstorm activity
still appears possible Wednesday/Thursday as another weak, slow
moving cold front moves into Oklahoma. GFS has the most pronounced
with this front, but new ECM is trending that way with higher
amplitude flow.

&&

.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Fri Jul 2 2021

An area of rain and thunderstorms over southern Oklahoma and north
Texas will diminish slowly through the day, although scattered
showers and thunderstorms will be possible through the day over
most of Oklahoma and north Texas. Early-morning fog over parts of
central Oklahoma should dissipate quickly this morning.

By afternoon, ceilings and visibilities should have improved to
VFR levels, but lower ceilings are expected to develop again
overnight tonight, except over north-central Oklahoma, where high
pressure will have more influence, including somewhat drier air
near the surface.

CmS
&&

.UPPER AIR...
Issued at 305 AM CDT Fri Jul 2 2021

No Upper Air flights are planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  81  65  83  65 /  40  10  10  10
Hobart OK         83  68  83  67 /  60  20  20  20
Wichita Falls TX  85  71  85  68 /  60  30  30  20
Gage OK           81  65  83  67 /  20  20  10  20
Ponca City OK     84  63  85  64 /  10   0   0  10
Durant OK         85  68  88  66 /  70  30  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ033>039-044.

TX...Flood Watch through this evening for TXZ083>085.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...23
Hazardous weather outlook, Jul 2, 4:36 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
436 AM CDT Fri Jul 2 2021

OKZ004>048-050>052-TXZ083>090-030945-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
436 AM CDT Fri Jul 2 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms are expected again today, mainly across
southern Oklahoma and western north Texas. No severe storms are
expected, but any thunderstorm that develops will likely produce
very heavy rain.

.Heavy Rain...
Thunderstorms with heavy rain, especially in areas where the
ground is saturated, could lead to flooding. A Flood Watch is in
effect for southwest Oklahoma and adjacent portions of northern
Texas.

.Fog...
Areas of fog will be seen across portions of northern, central,
and southeast Oklahoma this morning. Some visibilities may be
reduced to less than one mile.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorm chances will continue over the weekend, mainly across
western Oklahoma and western north Texas. Thunderstorm chances
will increase over the region late Sunday through Monday and again
on Wednesday. No severe storms are expected, but heavy rain that
could lead to flooding will continue to be a concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:12 PM CDTAreal Flood AdvisoryOUNMarshall3 hr
Jul 1, 9:51 PM CDTRiver Flood AdvisoryOUNCanadian, Oklahoma23 hr
Jul 2, 2:08 AM CDTRiver Flood AdvisoryOUNKingfisher, Logan19 hr
Jul 2, 3:53 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson4 hr
Jul 2, 4:55 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Kiowa, Tillman4 hr
Jul 2, 7:52 AM CDTAreal Flood AdvisoryOUNCarter, Comanche, Cotton, Jefferson, Love, Stephens3 hr
Jul 2, 9:01 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie12 hr
Jul 2, 2:18 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma6 hr
Jul 2, 5:39 PM CDTAreal Flood AdvisoryOUNPontotoc3 hr

Nearby

River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.